Tropical geometry and correspondence theorems via toric stacks

Research output: Contribution to journalArticlepeer-review

53 Scopus citations

Abstract

In this paper we generalize correspondence theorems of Mikhalkin and Nishinou-Siebert providing a correspondence between algebraic and parameterized tropical curves. We also give a description of a canonical tropicalization procedure for algebraic curves motivated by Berkovich's construction of skeletons of analytic curves. Under certain assumptions, we construct a one-to-one correspondence between algebraic curves satisfying toric constraints and certain combinatorially defined objects, called "stacky tropical reductions", that can be enumerated in terms of tropical curves satisfying linear constraints. Similarly, we construct a one-to-one correspondence between elliptic curves with fixed j-invariant satisfying toric constraints and "stacky tropical reductions" that can be enumerated in terms of tropical elliptic curves with fixed tropical j-invariant satisfying linear constraints. Our theorems generalize previously published correspondence theorems in tropical geometry, and our proofs are algebra-geometric. In particular, the theorems hold in large positive characteristic.

Original languageEnglish
Pages (from-to)945-995
Number of pages51
JournalMathematische Annalen
Volume353
Issue number3
DOIs
StatePublished - 1 Jul 2012

ASJC Scopus subject areas

  • General Mathematics

Fingerprint

Dive into the research topics of 'Tropical geometry and correspondence theorems via toric stacks'. Together they form a unique fingerprint.

Cite this